MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the safe-t-j fixed core wire guide malfunctioned.While using the wire guide to place the drain, the wire separated in the patient.At this time, no other adverse effects have been reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: lab manager.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
An image of the safe-t-j fixed core wire guide was received and reviewed.The wire guide was observed to be unraveled; no separation was visualized.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 09sep2022, cook medical inc.Received a complaint from a representative at the baptist memorial hospital, located in the city of southaven, ms.It was reported the safe-t-j fixed core wire guide (rpn:tscf-35-80-3; lot number 14903820) unraveled while in the patient when placing a drain.Reviews of documentation including the complaint history, device history record (dhr), manufacturing instructions (mi), quality control procedures, and specifications of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the customer did provide a photo of the reported difficulty.A visual examination confirmed a small section near the distal end of the wire guide to be unravelling resulting in the coil becoming elongated.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot 14903820 recorded no related non-conformances.To date, a further search of our database records revealed no additional complaints associated with the reported lot.Since there is objective evidence the dhr was fully executed and there are no other lot-related complaints from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field, and that the device was manufactured to current specifications.The tscf-35-80-3, safe-t-j fixed core wire guide is not supplied with an instructions for use (ifu) booklet.Based on the information provided, no product returned, and the results of the investigation, cook determined the root cause to be component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15429054
Report Number1820334-2022-01484
Device Sequence Number11949505
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)270817(10)14903820
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number14903820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/20/2022
02/10/2023
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/25/2022
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown